Hail, Sabine
- When
- February 15, 10:50 PM CST
- Where
- Sabine County, 1.5 mi SSE of Yellowpine
- Measured
- 0.75 in hail
- Reported by
- NWS Storm Survey
- Coordinates
- 31.260, -93.820
A public report of hail was received from the community of Yellow Pine.
Isolated severe thunderstorms developed across portions of northeast Texas during the late evening hours of February 15th. These storms developed in a weakly unstable airmass yet they produced large hail due to moderate instability aloft with the approach of an upper level storm system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed across portions of northeast Texas during the late evening hours of February 15th. These storms developed in a weakly unstable airmass yet they produced large hail due to moderate instability aloft with the approach of an upper level storm system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 9:45 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CST FRI FEB 15 2008 LOW PRESSURE CENTERED JUST SOUTH OF LRD THIS EVENING WITH A WARM FRONTAL BOUNDARY BECOMING ESTABLISHED JUST SOUTH OF THE CWA. SHOWERS AND TSTMS LIFTING OVER THE BOUNDARY AND SPREADING NORTH ACROSS THE CWA. FORECAST ON TRACK...MENTIONING NUMEROUS MOST AREAS AFTER MIDNIGHT. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME...OTHER THAN UPDATING THE HOURLY TEMP AND DWPT GRIDS. A FEW STORMS HAVE APPROACHED SEVERE LIMITS JUST SOUTH OF THE FORECAST AREA THIS EVENING...BUT NOT EXPECTING THE SEVERE WX TO SPREAD MUCH FURTHER NORTH TONIGHT. PROBLEM MAY BE FLOODING TOWARD MORNING IF THE BOUNDARY REMAINS STATIONARY. SATURDAY AFTERNOON AND EVENING STILL ON TRACK TO BE VERY ACTIVE WITH SEVERE STORMS. LATEST MODEL RUNS HAVE THE SURFACE LOW JUST WEST OF JACKSONVILLE TX AT 00Z...WITH MOST OF THE FORECAST AREA IN THE WARM SECTOR. && .AVIATION... PLUNGED SOUTHWARD IN CENTRAL TEXAS SETTING UP A BOUNDARY NEAR PRX-TYR-ATT LINE. WINDS AT TYR HAVE GONE AROUND TO NNW WHILE GGG MAINTAINS AN EAST WIND. AT THE SAME TIME...TEMPS DROPPING OUT WEST ALLOWING VISBYS TO DROP DUE TO THE AIR SATURATING. SURFACE FRONT SHOULD RETREAT OVER THE NEXT 12-18 HOURS AND ALLOW WINDS TO SWING BACK AROUND TO A E/SE ALSO ALLOWING VISBYS TO INCREASE. EXPECT CEILINGS TO CONTINUE LOWERING THRU THE FCST PD...W/LATEST FCST MODEL SOUNDINGS PLACING KMLU CEILINGS MVFR...TO KGGG/KLFK LIFR...AND ALL OTHER TAF SITES IFR AFTER 06Z SATURDAY...W/PERIODS OF TSRA/SHRA/BR THROUGHOUT. ALTHOUGH INSTABILITY FIELDS LOOK WEAK IN THE ELD/MLU AREA..LARGE-SCALE FORCING AS TROUGH APPROACHES COULD SPAWN A THUNDERSTORM OR TWO BEGINNING SATURDAY MORNING. PERIODS OF TSRA A SURE BET THROUGH 06Z SUNDAY SOUTH OF I-20. /04/ && .PRELIMINARY POINT TEMPS/POPS... SHV 51 61 49 57 / 60 100 100 20 MLU 49 59 51 62 / 50 100 100 40 DEQ 46 56 45 53 / 50 100 100 30 TXK 47 58 45 53 / 50 100 100 30 ELD 47 59 48 55 / 50 100 100 40 TYR 53 61 45 56 / 80 100 100 10 GGG 52 63 47 56 / 70 100 100 10 LFK 58 69 50 61 / 80 100 100 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CST FRI FEB 15 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1131 AM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE ENTIRE FOUR STATE REGION SATURDAY AND SATURDAY NIGHT. THE GREATEST RISK OF SEVERE WEATHER SHOULD BE FOUND ACROSS DEEP EAST TEXAS... GENERALLY SOUTH AND WEST OF A MINEOLA...TO LONGVIEW...TO HEMPHILL LINE. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL LARGER THAN PENNIES...AND DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS DEEP EAST TEXAS SATURDAY AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY RESULT IN 2 TO 4 INCHES OF RAIN FALLING IN SOME LOCATIONS THIS WEEKEND. THIS MAY PRODUCE SOME PONDING OF WATER ALONG AREA ROADWAYS...AS WELL AS OTHER LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...ACTIVATION MAY BE NEEDED SATURDAY. BUTTS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
A public report of hail was received from the community of Yellow Pine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77336.